How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10893
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

On Monday, April 8th, I overdosed on 30 sleeping pills (50mg

This answer was rated:

On Monday, April 8th, I overdosed on 30 sleeping pills (50mg diphenhydramine hydrochloride) and a handful of Acetaminophen and 6 Aspirin. When my significant other arrived home, he described me to have my eyes open yet be completely unresponsive. Apparently, once the paramedics arrived, my eyes where still wide open, yet I did not respond to pain or reflex. I later came to in the Ambulance, where they had cut off my shirt to use an AED. What is this state of unconsciousness??
Thanks!

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Customer:

On Monday, April 8th, I overdosed on 30 sleeping pills (50mg diphenhydramine hydrochloride) and a handful of Acetaminophen and 6 Aspirin. When my significant other arrived home, he described me to have my eyes open yet be completely unresponsive. Apparently, once the paramedics arrived, my eyes where still wide open, yet I did not respond to pain or reflex. I later came to in the Ambulance, where they had cut off my shirt to use an AED. What is this state of unconsciousness??

Dr. Rick :

It is called stupor. If it is more profound, it could also be thought as of a coma.

Dr. Rick :

Is there anything else you would like to discuss at this point or have all your questions been answered to your satisfaction?

Customer:

is it normal to still be confused and tired 4 days after?

Dr. Rick :

Feeling that way even after 4 days is entirely possible. Your body had quite a shock

Dr. Rick :

You could have even suffered brain damage......

Customer:

Could it be possible that there was permanent brain damage done?

Dr. Rick :

From just the information you posted I can not really say with any certainty but it is within the realm of possibilities. If that were the case however, there is nothing you could do about it at this point, so I would not worry about this aspect of things.

Customer:

Okay. thank you.

Dr. Rick :

My pleasure. Have a good day.

Dr. Rick :

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations.

Thanks in advance,

Dr. Rick MD FACS

Customer:

you too.

Dr. Rick and other Eye Specialists are ready to help you